U.S. doctors online nowAsk doctors free
San Diego, CA
A 25-year-old female asked:

Black heavy discharge 2 days after taking off nuvaring. it looks like my period, but black. it's my first month on it so don't know if that's normal, i had the patch for a year and never had a problem?

3 doctor answers3 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Normal : That's just blood. Black is just older blood. Color and the consistency of menstrual blood is not something you need to worry about
Dr. Daniel Rosenblum
Specializes in Hematology and Oncology
See doctor: Abnormalities in the uterus and cervix do occur with the NuvaRing, abnormal bleeding can occur. Black heavy discharge for two days should be checked out.
Dr. Norma jo Waxman
Family Medicine 33 years experience
Normal: When women have vaginal blood that's very dark, it just means it's been there for a while. You can use a new ring every four weeks instead or 3weeks in, without the one week off and withdrawal bleed. There is enough hormone in the ring for 35 days. bleeding eventually stops which is safe and has been well studied. Remember you do not have a "period" on the Pill or ring

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 27, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.